Alert archive / Tennessee / River Flood Warnings in 2008

River Flood Warning 2, NWS Nashville, TN

March 19, 2008Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Mar 19, 2008, 2:45 PM CDT for Cheatham County, Tennessee. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 2:45 PM CDT (19:45 UTC)
Expired
Mar 20, 2008, 3:23 AM CDT
In force
13 hr
Issued by
NWS Nashville, TN
Flood severity
Moderate

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 18.89 ft at Mar 19, 2008, 8:00 PM CDT.

actionminormoderate102003/1903/2003/21
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KOHX 191945
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
245 PM CDT WED MAR 19 2008

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY

.RUNOFF FROM RAINFALL LAST NIGHT AND TODAY WILL CAUSE THE HARPETH RIVER NEAR KINGSTON SPRINGS TO RISE ABOVE FLOOD STAGE THIS EVENING AND TONIGHT.

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

TNC021-200745-
/O.NEW.KOHX.FL.W.0002.080319T1946Z-080321T0100Z/
/KINT1.2.ER.080319T1946Z.080320T0600Z.080320T1900Z.NO/
245 PM CDT WED MAR 19 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* FROM THIS AFTERNOON UNTIL THURSDAY EVENING
* AT 02PM WEDNESDAY THE STAGE WAS...14.9 FEET 
* MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 15.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 18.5 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  TOMORROW AFTERNOON.
* AT 20.0 FEET...FLOOD WATERS WILL OVERFLOW THE LEFT BANK OF THE RIVER AND 
  APPROACH PINNACLE HILL ROAD, AND EAST KINGSTON SPRINGS ROAD. SEVERAL SECONDARY 
  ROADS NEAR THE RIVER BECOME IMPASSIBLE

$$
2 follow-up statements
000 
WGUS44 KOHX 200109
FLWOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT WED MAR 19 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE..
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY 
 
.RECENT RAINFALL HAS LED TO SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. 
RIVER LEVELS WILL REMAIN HIGH THROUGH TONIGHT...THEN SUBSIDE ON WEDNESDAY. 

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

TNC021-201309-
/O.CON.KOHX.FL.W.0002.000000T0000Z-080321T0100Z/
/KINT1.2.ER.080319T1932Z.080320T0030Z.080320T1900Z.NO/
809 PM CDT WED MAR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* UNTIL EARLY THURSDAY AFTERNOON
* AT 08PM WEDNESDAY THE STAGE WAS 18.9 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 15.0 FEET 
* THE RIVER WILL CREST TONIGHT THEN FALL BELOW FLOOD STAGE BY EARLY TOMORROW
  AFTERNOON.
* AT 20.0 FEET...FLOOD WATERS WILL OVERFLOW THE LEFT BANK OF THE RIVER AND 
  APPROACH PINNACLE HILL ROAD, AND EAST KINGSTON SPRINGS ROAD. SEVERAL SECONDARY 
  ROADS NEAR THE RIVER BECOME IMPASSIBLE.

$$
000 
WGUS44 KOHX 200823
FLWOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CDT THU MAR 20 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY
 
.AT 2 AM CDT...THE HARPETH RIVER AT KINGSTON SPRINGS HAD FALLEN TO 12.9 FEET
WHICH IS BELOW THE FLOOD STAGE OF 15.0 FEET. THE RIVER CRESTED AT 18.9 FEET
AT 8 PM CDT WEDNESDAY EVENING.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

TNC021-200853-
/O.CAN.KOHX.FL.W.0002.000000T0000Z-080321T0100Z/
/KINT1.2.ER.080319T1932Z.080320T0100Z.080320T0603Z.NO/
323 AM CDT THU MAR 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* UNTIL THIS EVENING 
* AT 02AM THURSDAY THE STAGE WAS 12.9 FEET 
* FLOOD STAGE IS 15.0 FEET 


$$
BOBBY BOYD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 19, 9:09 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 19, 9:09 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
909 AM CDT WED MAR 19 2008

.DISCUSSION...
PLAN FOR TODAY WILL BE TO ALLOW THE WIND ADVISORY OVER THE PLATEAU TO
EXPIRE AT NOON. CURRENTLY THE COLD FRONT STRETCHES ACROSS MIDDLE
TN...GENERALLY FROM NC MIDDLE TN SOUTHWESTWARD INTO FAR NORTHERN
MS. AREAS NORTHWEST OF THE FRONT ARE UNLIKELY TO SEE ANY SEVERE
WEATHER FOR THE REST OF TODAY. AREAS TO THE SOUTH ARE STILL UNDER
THE GUN ALTHOUGH STRONG OR SEVERE STORMS ARE NOT NOTED CURRENTLY.

WILL ISSUE A COUPLE OF UPDATES...THE FIRST ONE WILL GO OUT WITHIN
THE NEXT HOUR AND WILL CONCENTRATE ON REMOVING THE SEVERE WEATHER
THREAT FOR SOME ZONES. I MIGHT EVEN REDUCE POPS ALTHOUGH THE UPPER
SYSTEM IS STILL TO OUR WEST AND SHOWER ACTIVITY IS OCCURRING OVER
AR AND WESTERN TN. WILL LIKELY REDUCE POPS DOWN TO THE LIKELY
CATEGORY FROM CONDITIONAL AS THE DAY MOVES ON.

THE SECOND UPDATE WILL GO OUT AROUND NOON AS THE WIND ADVISORY
EXPIRES ACROSS THE PLATEAU.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CDT TODAY FOR TNZ010-011-031>034-065-
066-078>080.

&&

21

In the hours before

Special weather statement, Mar 19, 1:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT WED MAR 19 2008

TNZ010-011-028-030>034-061>065-075-077-078-191930-
BEDFORD-CANNON-CLAY-COFFEE-DEKALB-FENTRESS-JACKSON-MARSHALL-OVERTON-
PICKETT-PUTNAM-RUTHERFORD-SMITH-WARREN-WHITE-WILSON-
124 PM CDT WED MAR 19 2008

...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...CLAY...
COFFEE...DEKALB...FENTRESS...JACKSON...MARSHALL...OVERTON...
PICKETT...PUTNAM...RUTHERFORD...SMITH...WARREN...WHITE AND WILSON
COUNTIES...

AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GAINESBORO TO 7 MILES SOUTH OF WATERTOWN TO LEWISBURG...MOVING EAST
AT 45 MPH.

PEOPLE IN CANNON...CENTRAL MARSHALL...DEKALB...JACKSON...NORTHERN
BEDFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN...NORTHWESTERN
WHITE...OVERTON...PICKETT...PUTNAM...SMITH...SOUTHEASTERN
RUTHERFORD...SOUTHEASTERN WILSON...SOUTHERN CLAY AND WESTERN FENTRESS
COUNTIES...INCLUDING THE CITIES OF CARTHAGE...MURFREESBORO...
GORDONSVILLE...LEWISBURG...GAINESBORO...CELINA...WOODBURY...BAXTER...
SMITHVILLE AND LIVINGSTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. REPORTS OF DAMAGED OUTBUILDINGS AND SMALL TREES BLOWN
HAVE BEEN RECEIVED ALONG THIS LINE OF STORMS.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:27 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart48 min
Mar 19, 2:57 AM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart33 min
Mar 19, 10:15 AM CDTRiver Flood AdvisoryOHXPerry24 hr
Mar 19, 10:15 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson24 hr
Mar 19, 11:25 AM CDTAreal Flood AdvisoryOHXDavidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more115 days
Mar 19, 1:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett, Putnam38 min
Mar 19, 2:01 PM CDTTornado WarningOHXCannon, DeKalb29 min
Mar 19, 2:15 PM CDTTornado WarningOHXCannon, DeKalb, Warren, White30 min
Mar 19, 2:34 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam26 min
Mar 19, 2:49 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White26 min
Mar 19, 2:52 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett23 min
Mar 19, 2:57 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren33 min
Mar 19, 3:18 PM CDTSevere Thunderstorm WarningOHXCumberland27 min

Nearby

River Flood Warnings in Tennessee, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.